MAUDE Adverse Event Report: ABBOTT SUSTAIN XL DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ABBOTT SUSTAIN XL DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number PM2136
Medical Device Problem Codes Loose or Intermittent Connection (1371); Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a routine device exchange procedure, the atrial set screw could not be loosened and the set screw appeared to be stripped.Additionally, the hex wrench would not fit into the set screw.The atrial lead was cut and the device was explanted to resolve the event.The patient was stable and will continue to be monitored.
 
Additional Manufacturer Narrative
The reported event of could not untighten the atrial setscrew to remove the lead was confirmed.Analysis revealed that numerous incorrect wrench insertions by the user/physician resulted in excessive septum punchouts that landed in and filled the setscrew inset.The septum punchouts prevented the wrench tip from properly engaging the inset, causing it to slip and ultimately strip the inset during use by the physician.For lab testing the septum punchouts were removed from the setscrew inset.A wrench was inserted to engage the unstripped portion of the inset.The setscrew could be untightened normally, and the stuck atrial lead was removed from the connector header.The problem was caused by the incorrect wrench insertions by the user/physician.

Brand Name
SUSTAIN XL DR
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
navpreet singh
15900 valley view court
sylmar, CA 91342
MDR Report Key22102028
Report Number2017865-2025-64930
Device Sequence Number8139946
Product Code NVZ
UDI-Device Identifier05414734504713
UDI-Public(01)05414734504713(10)3737002(17)131231
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2013
Device Model NumberPM2136
Device Lot Number3737002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer07/12/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown